advice please---aricept problems

Discussion in 'ARCHIVE FORUM: Support discussions' started by pinkjandt, May 14, 2008.

  1. pinkjandt

    pinkjandt Registered User

    Apr 11, 2008
    25
    hampshire
    hello

    terry has been on aricept for 4 weeks at 5mg and one week on 10mg
    the improvement was amazing up until the last couple of days,I can,t put my finger on what is wrong, he just doesn,t seem right
    lethargic,vague and just out of sorts

    Do you think this is related to the drug or just a blip.

    I don,t want to overeact.has anyone else experienced similar symptons
    thank you
    Jan
     
  2. christine_batch

    christine_batch Registered User

    Jul 31, 2007
    3,388
    Buckinghamshire
    Dear Jan,
    Unfortunately, we are not medically equipt to give advice other than contacting the Consultant/Doctor who prescribed the Aricept.
    Perhaps later someone will come on line and correct me.
    Best wishes
    Christine
     
  3. Margaret W

    Margaret W Registered User

    Apr 28, 2007
    3,725
    North Derbyshire
    Hi Jan

    Sorry, not a clue. Aricept seems to have stabilised mum. Not sure what strength she is on, have it written down somwhere on a bit of paper that I cannot find.

    I wouldn't suggest that it is just a blip, if he is out of sorts I think I would ask for the GP to visit and determine any possible cause of his state.

    Just wonder why they increased the dose of Aricept - what was the reason, and were any additional side-effects discussed with you?

    Love

    Margaret
     
  4. citybythesea

    citybythesea Registered User

    Mar 23, 2008
    632
    coast of texas
    same game.....

    Looking back through my diary I looked at when mom was taking aricept. The first month it did wonders and then she was increased and from my notes it lookes like she may have been lethargic for the next 2 weeks then levelled out. I don't know if aricept is one of those drugs that keep getting stepped up. I would suggest keeping a diary of what is going on and consulting with the dr. Moms dr. made me carry thru....but then in the long run when she was on it she was much better.
     
  5. CraigC

    CraigC Registered User

    Mar 21, 2003
    6,630
    London
    I'll second both the diary idea and getting some professional advice. This may be influenced by other medication, the dose or the time that the aricept is taken.

    Dad was on aricept for three/four years and I have no recollection of it making him lethargic or indeed any other problems. However, over the years I have seen a few members whos loved ones have reacted badly to aricept (agitated etc).

    Good luck!
    Craig
     
  6. pinkjandt

    pinkjandt Registered User

    Apr 11, 2008
    25
    hampshire
    Thank you very much for replies,

    The hospital didn,t explain why they were increasing dosage, but I was in a state of shock because that was the first time AD had been mentioned.

    So I may have missed some of the instructions.I am trying to keep a set pattern to food and tablets,because I find that terry gets anxious and although i now hide the tablets,he had managed to find them and double dose one day last week.

    But on the whole,he is so much better I just need to back off and relax I think.
    thanks again
    Jan
     
  7. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,869
    Kent
    Hello Jan.

    You are bound to be anxious, especially following the shock of hearing about AD for the first time.

    I have to hide all medication as my husband will take mine as well as his if it`s left out.

    If you feel you did not take in what was said at Terry`s diagnosis, there would be no harm in contacting the doctor again just for reassurance.

    And don`t hesitate to use Talking Point [TP] for any help and support you need.

    Love xx
     
  8. CraigC

    CraigC Registered User

    Mar 21, 2003
    6,630
    London
    Sound advice on relaxing. As sylvia says it is hard not be anxious at this stage as it is a lot to take in. But taking time to take things in and relax yourself is important.

    As far as medication goes, I'd highly recommend using a tablet dispenser eg. "7 Day Pill tablet medication Dispenser". We used on at home as both mum and dad where on medications and they use them in most homes. Helps avoid confusion during the week for anyone.

    There are many available if you google the above. Very cheap ones on ebay if you are into it.

    Please keep coming back to ask questions or indeed just to offload a little ;-)

    Hope that helps
    Craig
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.